Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had the implanon put in arm. Had staph infection for which e-mycin was prescribed. Why is period delayed?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
hi there, i had the implanon put in my arm in december, but last month i had a staph infection for which i was prescribed e-mycin. Now my period is late and i have other pregnancy symptoms. Though I done a test and it was negative. Im a little confused. Can u help?
Posted Mon, 25 Jun 2012 in Pregnancy
Answered by Dr. Rhea Chanda 26 minutes later
Thanks for the query.
Implanon should not have any interaction with erythromycin that would cause failure of the device in case of contraception.If your period is late then the first step would be to take a pregnancy test.If thats negative then you neednt worry yet.Your period may be late due to other reasons like hormonal imbalance.Pregnancy symptoms may also be similar to pre menstrual symptoms.Bleeding changes are also a common side effect.Also there are some side effects of implanon like breast tenderness, weight gain, increased appetite etc that may mimic that of pregnancy.
I suggest a wait and watch policy.If the amenorrhea continues for over 2 months and the symptoms dont subside,or a pregnancy test is positive the consult your doctor.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor